Alert archive / Wisconsin / Special Marine Warnings in 2002
Special Marine Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this special marine warning at Aug 1, 2002, 10:18 AM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2002, 10:18 AM CDT (15:18 UTC)
- Expired
- Aug 1, 2002, 12:15 PM CDT
- In force
- 117 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Aug 1, 3:15 AM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 3:15 AM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT THU AUG 1 2002 MAIN CHALLENGE WITH THE FCST IS TIMING/COVERAGE OF TSTA TDY AND SEVERE POTENTIAL. BAND OF STG/SVR CONVECTION OVER FAR NW WI...MOVING MAINLY EAST ON EDGE OF H7 12 CAPPING EDGE. H8/3 THICKNESS FIELDS SUPPORT CONVECTION TO CONTINUE TO MOVE EAST...BUT SOME SLIGHT SRN DRIFT/BLDG NOTED ON DLH 88D RADAR. FAR NC WI WILL BE CLOSE TO THIS CONVECTION FOR POSSIBLE WARNINGS EARLY THIS AM. CONVECTION ASSOC WITH A S/W AHEAD OF THE FRONT. OTHERWISE AVN MODEL HAS HANDLED THIS PATTERN THE BEST THE LAST FEW DAYS...WITH ABOUT A 6 HR SLOWER MOVEMENT WITH THE PCPN AND FRONTAL POSITION THIS AM COMPARED TO 24 HOURS AGO RUNS. IR SAT IMAGE INDICATES CONVECTION LINGERING BACK WEST TO THE DKTS AT 08Z DUE TO INCREASING WLY FLOW ALOFT. FRONT PROGGED TO MOVE INTO NW WI THIS AM AND EXPECTED TO EXIT THE SE PORTION OF THE CWA AT 00Z. DUE TO THE SLOWER MOVEMENT OF THE FRONT...EXPECT MAINLY AFTN TIMING OVER EC WI AND POSSIBLY A FEW HOURS INTO THE EARLY EVENING. BESIDES THE BOWING FEATURE ACRS THE FAR NORTHWEST...INSTABILITY WILL BECOME GREATER AHEAD OF THE FRONT OVER ROUGHLY THE SE HALF OF THE CWA... DUE TO THE LATER TIMING INTO THE AFTN. MID LEVEL CAP WEAKENS AND CIN DECREASES AS FRONT APPROACHES. A COOLER AIRMASS WILL THEN INVADE THE REGION LATER TONIGHT AND INTO FRIDAY. NO OTHER CHANGES TO LATER PDS AT THIS TIME. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 1, 8:15 AM CDT, 2 hours 3 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT THU AUG 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS OCCURRING EARLY THIS MORNING OVER FAR NORTHERN WISCONSIN...OTHERWISE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TODAY OVER NORTH CENTRAL WISCONSIN...AND THEN LATER THIS MORNING INTO THE AFTERNOON HOURS OVER CENTRAL AND NORTHEAST WISCONSIN. A STRONG COLD FRONT WILL MOVE INTO NORTHWEST WISCONSIN THIS MORNING BEFORE REACHING SOUTHEAST WISCONSIN TOWARD THIS EVENING. UNSTABLE AIR AHEAD OF THE FRONT WILL BE AVAILABLE. AS A RESULT...THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. SPOTTER ACTIVATION MAY BE NEEDED TODAY. THIS OUTLOOK WILL BE UPDATED AT NOON. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 1, 6:00 AM CDT, 4 hours 18 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT THU AUG 1 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. SEVERE WEATHER IS OCCURRING EARLY THIS MORNING OVER FAR NORTHERN WISCONSIN...OTHERWISE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EARLY TODAY OVER NORTH CENTRAL WISCONSIN...AND THEN LATER THIS MORNING INTO THE AFTERNOON HOURS OVER CENTRAL AND NORTHEAST WISCONSIN. A STRONG COLD FRONT WILL MOVE INTO NORTHWEST WISCONSIN THIS MORNING BEFORE REACHING SOUTHEAST WISCONSIN TOWARD THIS EVENING. UNSTABLE AIR AHEAD OF THE FRONT WILL BE AVAILABLE. AS A RESULT...THUNDERSTORMS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. SPOTTER ACTIVATION MAY BE NEEDED TODAY. THIS OUTLOOK WILL BE UPDATED AT NOON. HELMAN WWW.CRH.NOAA.GOV/GRB
Special weather statement, Aug 1, 7:20 AM CDT, 2 hours 58 minutes before
WIZ005-011-012-011300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 720 AM CDT THU AUG 1 2002 HERE IS A SUMMARY OF THE SEVERE WEATHER WATCH INFORMATION FOR NORTHERN WISCONSIN. THE SEVERE THUNDERSTORM WATCH FOR VILAS...FOREST AND FLORENCE COUNTIES IN FAR NORTHERN WISCONSIN HAS BEEN CANCELLED. THE STORMS HAVE MOVED NORTHEAST OF THE AREA. MORE THUNDERSTORMS ARE EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...OR COMMERCIAL OR CABLE TELEVISION FOR LATER UPDATES ON THIS WEATHER SITUATION. HELMAN WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 1, 9:13 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
913 AM CDT THU AUG 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM ROCK ISLAND STATE PARK WI 1 INCH HAIL
08/01/02 DOOR 1 INCH HAIL REPORTED BY
WISCONSIN DEPARTMENT OF
NATURAL RESOURCES
TSKLocal storm report, Aug 1, 10:07 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1007 AM CDT THU AUG 1 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0912 AM 3 N ARGONNE WI 1.25 INCH HAIL
08/01/02 FOREST SLIGHTLY SMALLER THAN GOLF
BALL SIZE HAIL REPORTED BY
PUBLIC - REPORT RELAYED BY
ARGONNE POST OFFICE
TSKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:12 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 48 min |
| Aug 1, 5:35 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 55 min |
| Aug 1, 7:51 AM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 1, 7:51 AM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 1, 7:51 AM CDT | Severe Thunderstorm Warning | GRB | Door | 39 min |
| Aug 1, 8:26 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 64 min |
| Aug 1, 9:31 AM CDT | Special Marine Warning | GRB | 29 min | |
| Aug 1, 10:05 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 40 min |
| Aug 1, 10:18 AM CDT | Special Marine Warning | GRB | 117 min | |
| Aug 1, 10:58 AM CDT | Severe Thunderstorm Warning | GRB | Door | 47 min |
| Aug 1, 10:59 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 61 min |
| Aug 1, 12:04 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 56 min |
| Aug 1, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 50 min |
| Aug 1, 3:21 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 1, 3:21 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 1, 3:21 PM CDT | Special Marine Warning | GRB | 114 min |
Nearby
Special Marine Warnings in Wisconsin, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.